anyone else?

Libra1969
By Libra1969 Latest Reply 2012-10-07 18:03:36 -0500
Started 2012-10-01 13:57:56 -0500

This is probably a very strange question and I am sure that I will spell this word incorrectly, I am wondering if anyone else has heard of diabetic diarreha? I had read an article regarding this subject, but am wondering if anyone else has heard of or suffers from this. I am beginning to think that I have this affliction…
I know that isn't a pleasant topic but it is one that I am concerned about.

Tags: health

22 replies

Type1Lou
Type1Lou 2012-10-06 13:14:30 -0500 Report

If you are eating a lot of "sugar-free" foods sweetened with sugar alcohols, (maltitol, xylitol, watch for any ingredient ending in "OL".) they may be the source of your intestinal distress as well.

MoeGig
MoeGig 2012-10-03 14:51:38 -0500 Report

I've certainly had it in the past…made a mess of many pairs of pants from the resulting "leakage". Solved it by taking 3 tsp of CVS orange fiber shaken in a glass of water every morning. Problem has gone away. My diet has been "low carb" (which is good), but with low carb, means no fiber. So you have to fill in for that deficiency.

Libra1969
Libra1969 2012-10-04 11:01:55 -0500 Report

I have tried adding fiber as well and that did not seem to make a difference either. For some reason it usually decides to hit me around 2 or 3 am, not cool. I am just beyond knowing what to do anymore.

flipmom
flipmom 2012-10-01 23:33:19 -0500 Report

my doctor prescribed reglan (i got generics though)along with my diabetic med. anyone else taking them?

CJ55
CJ55 2012-10-05 22:56:44 -0500 Report

I took reglan for years. Basically it makes your food travel faster through your system and not "hang" around in the tummy. I stopped taking it due to side affects that didn't occur until after taking it for 2 years.

Just Joyce
Just Joyce 2012-10-01 19:17:25 -0500 Report

My cousin told me week before last that she has that problem since her doctor increased her Metformin dosage. She asked if I have it and I said no. So we polled our other relatives and one other person said it happened when his metformin was increased but it stopped in a couple months. I asked if she had Irritable Bowel Syndrome and she said that test results said she didn't. The doctor told her if she would properly take care of herself he would not have to increase her diabetic meds. All I could say was BINGO. You should see if you have IBS.

Libra1969
Libra1969 2012-10-02 09:57:30 -0500 Report

Thank you , I have been told by the docs that it isn't IBS but am wondering if they were correct. I have tried cutting out certain types of food, such as dairy, thinking that perhpas it could be lactose intolerance, or something of that sort, and it doesn't seem to matter. Immodium is my best friend and has been for quite some time, only I don't like to rely on that either for long periods of time..

jayabee52
jayabee52 2012-10-01 16:10:20 -0500 Report

IMHO The only foolish or strange question is a HONEST question which is NOT ASKED!

I have diabetes but I also have developed Irratable Bowel syndrome (IBS). Then, also many people develop diarrhea due to medications they are taking.

here is a multi page article from Mayo clinic which tells about this unpleasant condition ~ http://www.mayoclinic.com/health/diarrhea/DS0...

ChrissyRI
ChrissyRI 2012-10-04 06:36:51 -0500 Report

I also have developed a host of gastrointestinal issues since diabetes. It kind of messes up a lot of things I think.

Libra1969
Libra1969 2012-10-04 10:41:43 -0500 Report

Chrissy hi, yes there does seem to be some gasto issues associated with diabetes, like there isn't enough to deal with besides that. All I know is that I am so tired of this issue that I have. I really don't know what else to do about it.

ChrissyRI
ChrissyRI 2012-10-04 10:43:24 -0500 Report

Believe me, I know exactly what you're saying and I completely feel your pain. I have a gastrointerologist I see for the, although, I don't feel like I've gotten much results. Good luck!

Libra1969
Libra1969 2012-10-04 11:05:41 -0500 Report

I have seen a Gastrointerologist as well and been violated, so to speak…all kinds of tests and the only thing that they could concurr was that I had an inflamation of my stomach. But no one seems to think that we need to do anything about this and I certainly don't know what to do about it on my own. No one in the medical field seems to be too concerned with that.

pontufex
pontufex 2012-10-01 17:20:51 -0500 Report

"IMHO The only foolish or strange question is a HONEST question which is NOT ASKED!"

That right there is the 64 million dollar statement!!! If more people asked open, honest questions a lot of problems could be avoided.

Libra1969
Libra1969 2012-10-02 10:01:40 -0500 Report

I apparently don;t have a problem asking the question, what I had a problem with is getting an answer from anyone. When it comes to a person's health, there should be no question that is off limiits as far as I can see. There are just some that are not as pleasant to chat about. I appreciate all the helpful tips here

jayabee52
jayabee52 2012-10-01 18:51:11 -0500 Report

Thanks for that recognition pontufex.

That's what I have been telling folks for most of the 4 yrs I've been on DC.

James

LizSpring113
LizSpring113 2012-10-01 18:57:20 -0500 Report

That is what I have always admired about you James. You are a friendly, open and honest. Even if we are embarrassed to ask, you are not embarrassed to answer!

Cowboy68
Cowboy68 2012-10-01 14:57:35 -0500 Report

I have found that when I have to increase my insulin due to my b/s being high it will cause me to have a upset stomach gas cramps and diarreha,but it tends to decrease when I get my b/s where they should be.

Libra1969
Libra1969 2012-10-02 10:06:23 -0500 Report

Thank you…:-) It seems like I am always tweaking my insulin to accomodate my b/s… I have a hard time finding the right formula…but it never seems to be more then a couple unit increments so I am not sure if that is the problem or not. I have not had to tweek my dose for a while so I am tinking that isn't the reaso, but I don't know for sure. My Endo, just really didn't seem to take me seriously when I asked her about this. However when I go back in November if I still have this issue, I really hope she takes me more seriously, or it may be time to find a new Endo. Cuz this sucks..

Next Discussion: Diabetes and Depression »